Alert archive / Arkansas / River Flood Warnings in 2021

River Flood Warning 216, NWS Little Rock, AR

May 19, 2021Prairie County, White County, Woodruff County, Arkansas

NWS Little Rock, AR issued this river flood warning at May 19, 2021, 10:18 AM CDT for Prairie County, White County, Woodruff County, Arkansas. It took effect at May 19, 2021, 7:00 PM CDT. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
May 19, 2021, 10:18 AM CDT (15:18 UTC)
In effect from
May 19, 2021, 7:00 PM CDT
Expired
May 20, 2021, 8:48 PM CDT
In force
26 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
Minor

Counties Prairie County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 76 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River at Georgetown (GEOA4). The gauge peaked at 20.96 ft at May 19, 2021, 11:00 PM CDT.

actionminormoderate20222405/1905/2005/2105/22
Action stage
20.5 ft
Minor stage
21 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07076750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

055 
WGUS44 KLZK 191518
FLWLZK

Flood Warning
National Weather Service Little Rock AR
1018 AM CDT Wed May 19 2021

...The National Weather Service in Little Rock AR has issued a Flood 
Warning for the following rivers in Arkansas...

  White River At Georgetown affecting White, Prairie and Woodruff 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

&&


ARC117-145-147-201530-
/O.NEW.KLZK.FL.W.0216.210520T0000Z-210522T1800Z/
/GEOA4.1.ER.210520T0000Z.210520T0000Z.210521T1200Z.NO/
1018 AM CDT Wed May 19 2021

The National Weather Service in Little Rock has issued a

* Flood Warning for
  the White River At Georgetown.
* From this evening to Saturday afternoon.
* At 10:00 AM CDT Wednesday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 21.0 feet 
  this evening. It will then fall below flood stage Friday morning.
* Impact...At 21.0 feet, Hurricane Lake Wildlife Management Area and 
  Raft Creek Bottoms inundated. Roads in the bottoms are flooded.

&&


           Fld   Observed        Forecast 1 PM      Crest           
Location   Stg   Stg Day/Time   Thu   Fri   Sat  Crest  Time  Date  

White River
Georgetown 21.0  20.9 Wed 10 AM 21.0 20.9 20.5   21.0 7 PM 5/19     





&&

LAT...LON 3500 9155 3508 9151 3514 9152 3515 9137
      3506 9139 3497 9142

$$

67
3 follow-up statements
335 
WGUS84 KLZK 200211
FLSLZK

Flood Statement
National Weather Service Little Rock AR
911 PM CDT Wed May 19 2021

...The Flood Warning continues for the following rivers in 
Arkansas...

  White River At Georgetown affecting White, Prairie and Woodruff 
  Counties.

  White River At Des Arc affecting Prairie County.

  White River At Clarendon affecting Arkansas and Monroe Counties.

  White River At Augusta affecting White and Woodruff Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

&&


ARC117-145-147-210215-
/O.CON.KLZK.FL.W.0216.000000T0000Z-210522T1800Z/
/GEOA4.1.ER.210520T0600Z.210520T0600Z.210521T1200Z.NO/
911 PM CDT Wed May 19 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the White River At Georgetown.
* Until Saturday afternoon.
* At 8:00 PM CDT Wednesday the stage was 21.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to crest near 21.0 feet 
  overnight. It will then fall below flood stage on Friday.
* Impact...At 21.0 feet, Hurricane Lake Wildlife Management Area and 
  Raft Creek Bottoms inundated. Roads in the bottoms are flooded.

&&


           Fld   Observed        Forecast 7 PM      Crest           
Location   Stg   Stg Day/Time   Thu   Fri   Sat  Crest  Time  Date  

White River
Georgetown 21.0  21.0 Wed 8 PM  21.0 20.8 20.4   **Near Crest**     





&&

LAT...LON 3500 9155 3508 9151 3514 9152 3515 9137
      3506 9139 3497 9142

$$

ARC117-210215-
/O.CON.KLZK.FL.W.0210.000000T0000Z-210523T0600Z/
/DSCA4.1.ER.210505T2115Z.210510T2100Z.210522T0000Z.NO/
911 PM CDT Wed May 19 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the White River At Des Arc.
* Until late Saturday night.
* At 8:00 PM CDT Wednesday the stage was 24.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to remain steady near 24.0 feet 
  through late week. It will then fall below flood stage Friday 
  evening and continue falling to 21.9 feet Saturday, May 29.
* Impact...At 24.0 feet, Many acres of farmland flooded within the 
  levees. Water is backing up Bayou Des Arc and Cypress Bayou.

&&


           Fld   Observed        Forecast 7 PM      Crest           
Location   Stg   Stg Day/Time   Thu   Fri   Sat  Crest  Time  Date  

White River
Des Arc    24.0  24.2 Wed 8 PM  24.2 24.0 23.7    **Steady**      





&&

LAT...LON 3465 9139 3477 9150 3500 9155 3497 9142
      3482 9138 3472 9129

$$

ARC001-095-210215-
/O.CON.KLZK.FL.W.0198.000000T0000Z-000000T0000Z/
/CLDA4.1.ER.210503T0100Z.210513T1800Z.000000T0000Z.NO/
911 PM CDT Wed May 19 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the White River At Clarendon.
* Until further notice.
* At 8:00 PM CDT Wednesday the stage was 27.7 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall slowly over the next 
  several days.  The river is expected to fall to a stage near 27.3 
  feet on Monday, May 24.
* Impact...At 28.0 feet, Flooding of cropland and timber is 
  occurring. Roads to homes and cabins in lower Maddox Bay area off 
  Highway 146 south of Clarendon impassible.

&&


           Fld   Observed        Forecast 7 PM      Crest           
Location   Stg   Stg Day/Time   Thu   Fri   Sat  Crest  Time  Date  

White River
Clarendon  26.0  27.7 Wed 8 PM  27.7 27.6 27.5   **Falling**     





&&

LAT...LON 3435 9119 3449 9132 3465 9139 3472 9129
      3454 9120 3442 9108

$$

ARC145-147-210215-
/O.CON.KLZK.FL.W.0177.000000T0000Z-000000T0000Z/
/AUGA4.1.ER.210302T1230Z.210505T1730Z.000000T0000Z.NO/
911 PM CDT Wed May 19 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the White River At Augusta.
* Until further notice.
* At 8:00 PM CDT Wednesday the stage was 30.8 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is currently cresting at a stage near 30.8 
  feet and is expected to fall to 27.5 feet Saturday, May 29.
* Impact...At 30.0 feet, Thousands of acres of farm ground flooded. 
  County roads on both sides of the river are flooded, including 
  County Road 871 and 899.

&&


           Fld   Observed        Forecast 7 PM      Crest           
Location   Stg   Stg Day/Time   Thu   Fri   Sat  Crest  Time  Date  

White River
Augusta    26.0  30.8 Wed 8 PM  30.8 30.6 30.2    **Cresting**      





&&

LAT...LON 3514 9152 3525 9146 3536 9150 3534 9136
      3521 9133 3515 9137

$$

Cooper
847 
WGUS84 KLZK 201533 RRA
FLSLZK

Flood Statement
National Weather Service Little Rock AR
1033 AM CDT Thu May 20 2021

...The Flood Warning continues for the following rivers in 
Arkansas...

  White River At Georgetown affecting White, Prairie and Woodruff 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

River forecasts are based on current conditions and rainfall 
forecasted to occur over the next 24 hours. During periods of 
flooding...Evening forecasts are reissued with updated rainfall 
forecasts.

Observed and forecasted stage data plots are available on our 
Advanced Hydrologic Prediction Service web page at...
 www.weather.gov/lzk

Under the Current Conditions section...Select River and Lakes AHPS.

&&


ARC117-145-147-211545-
/O.EXT.KLZK.FL.W.0216.000000T0000Z-210522T0000Z/
/GEOA4.1.ER.210520T1800Z.210520T1800Z.210520T1800Z.NO/
1033 AM CDT Thu May 20 2021

...The Flood Warning is now in effect until tomorrow evening...

The Flood Warning continues for
  the White River At Georgetown.
* Until Friday evening.
* At 10:00 AM CDT Thursday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 21.0 feet 
  this afternoon.
* Impact...At 21.0 feet, Hurricane Lake Wildlife Management Area and 
  Raft Creek Bottoms inundated. Roads in the bottoms are flooded.

&&


           Fld   Observed        Forecast 1 PM      Crest           
Location   Stg   Stg Day/Time   Fri   Sat   Sun  Crest  Time  Date  

White River
Georgetown 21.0  20.9 Thu 10 AM 20.8 20.5 20.3   21.0 1 PM 5/20     





&&

LAT...LON 3500 9155 3508 9151 3514 9152 3515 9137
      3506 9139 3497 9142

$$

53
300 
WGUS84 KLZK 210148
FLSLZK

Flood Statement
National Weather Service Little Rock AR
848 PM CDT Thu May 20 2021

...The Flood Warning is cancelled for the following rivers in 
Arkansas...

  White River At Georgetown affecting White, Prairie and Woodruff 
  Counties.

ARC117-145-147-210300-
/O.CAN.KLZK.FL.W.0216.000000T0000Z-210521T0148Z/
/GEOA4.1.ER.210520T1800Z.210520T1800Z.210520T1800Z.NO/
848 PM CDT Thu May 20 2021

...The Flood Warning for the White River At Georgetown has been 
cancelled...

The Flood Warning is cancelled for
  the White River At Georgetown.
* At 8:00 PM CDT Thursday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will fall to near 20.0 feet by Monday, May 24.

&&


           Fld   Observed        Forecast 7 PM      Crest           
Location   Stg   Stg Day/Time   Fri   Sat   Sun  Crest  Time  Date  

White River
Georgetown 21.0  20.9 Thu 8 PM  20.7 20.4 20.2      **FALLING**      





&&

LAT...LON 3500 9155 3508 9151 3514 9152 3515 9137
      3506 9139 3497 9142

$$

Cooper

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at May 19, 6:48 AM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, May 19, 6:48 AM CDT, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
648 AM CDT Wed May 19 2021

.AVIATION...
Southerly flow continues to bring moisture into the state this
morning with scattered showers. Showers and isolated thunderstorms
are expected today and tonight. Heavy rain will be possible at
times. Low clouds, rain, and fog will lead to MVFR and IFR
conditions at times.

&&

.PREV DISCUSSION...(ISSUED 237 AM CDT Wed May 19 2021)
SHORT TERM...Today Through Thursday Night

Most of the heavy rainfall had ended earlier in the morning hrs
after some small scale boundary features generated a few small areas
of very heavy rainfall of 2 to over 5 inches in some locations over
central AR. Looking at the bigger picture...a complex of SHRA/TSRA
remains south of AR early this morning...with the strongest
activity moving east along the Gulf Coast. On the NRN edge closer
to AR...additional scattered SHRA/isolated TSRA has been noted
across WRN and extreme SERN sections of the state early this
morning.

Not much of a change is noted from Tue morning in the overall
synoptic pattern...with a trough to the west...and ridge to the east
of the state. This puts AR in S/SW flow aloft...with ample moisture
continuing to lift north into the state. Will continue to see upper
disturbances lift north over some portion of the state...with the
next wave or two lifting north through this afternoon and tonight.
This will bring some additional SHRA/TSRA to the CWA through tonight
once again.

The confidence in seeing precip...some potentially heavy at
times...is fairly high. What remains uncertain is the exact
location and timing of where the best coverage and heaviest rain
will fall. This will depend highly on any small scale features like
outflow boundaries...along with where the upper disturbances pass.
Latest data suggests the WRN portions of the CWA remain in the
higher confidence area of seeing more organized convection...but
still think there could be some potential further east like recent
events have shown. Will just need to keep any eye on any smaller
scale features that could alter the overall synoptic scale setup for
where any localized heavy rainfall maxima sets up.

Given the aforementioned confidence issues...do not plan on any
alterations to the current flood watch at this time. As for the SVR
Wx threat...while the threat is low at this time...a few strong to
briefly SVR storms could be seen through tonight. The primary
hazard will be damaging winds...with some marginally SVR hail also
possible with the strongest storms. The more significant threat will
remain heavy rainfall and flash flooding.

By Thu...the upper ridge to the east will begin expanding
west...with AR becoming under more influence of the upper ridge.
This will tend to shift the better potential for SHRA/TSRA further
west of AR as well...though some fairly decent chances for
convection will remain across the WRN counties Thu into Thu night.
With the ridge expanding west...this will allow for temps to
increase as well...mainly from east to west. Highs will warm from
the upper 60s to upper 70s today...to the low 70s to mid 80s for Thu
afternoon. Lows will generally remain in the 60s.

LONG TERM...Friday Through Tuesday

Settled weather returns to the CWA as scattered showers come to and
end late Friday. Highest PoPs are held in west/southwest parts of
the CWA where showers will remain possible through Friday night as a
building ridges slowly pushes unsettled weather west into TX and OK.
Rainfall totals will be kept minimal as any precipitation will be
light in nature.

Into the weekend and early next week, skies will begin to clear and
temperatures will be on the rise. Temperatures look to rise above
normal under the presence of high pressure as highs rise into the
80s and 90s and lows into the 60s.

&&

.LZK Watches/Warnings/Advisories...
Flood Watch through Thursday morning FOR Clark-Cleburne-Conway-
Faulkner-Garland-Hot Spring-Lonoke-Montgomery-Perry-Pike-Polk-
Pulaski-Saline-Scott-Van Buren-White-Yell.

&&

Aviation...51
Hazardous weather outlook, May 19, 3:11 AM CDT, 7 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
311 AM CDT Wed May 19 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-201000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
311 AM CDT Wed May 19 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms will remain possible through
tonight as additional systems move over the state. Some areas of
heavy rainfall are possible over some portion of the
state...though the exact area of heaviest rainfall is uncertain at
this time. This will lead to an increased flash flood
threat...especially if the additional heavy rainfall falls on
already very saturated soils from recent observed very heavy
rainfall.

While the threat for severe weather is generally low...a strong
storm or two could be seen...with a briefly severe storm also
possible. Damaging winds and marginally severe hail will be
possible with the strongest storms. Again...the main hazardous
weather threat will be an increased flash flood threat through
tonight.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

Additional showers and thunderstorms will be possible across
portions of the area through Friday before drier weather returns
for the weekend. Locally heavy rainfall will be possible...leading
to an increased threat for additional flash flooding through
Friday. Beyond Friday...the threat for hazardous weather will
become low.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

62/233

In the hours before

Local storm report, May 19, 8:19 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
819 AM CDT WED MAY 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 W COLLEGEVILLE        34.63N  92.49W
05/19/2021  M4.48 INCH       SALINE             AR   TRAINED SPOTTER

&&

EVENT NUMBER LZK2100648

67

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:07 PM CDTSpecial Weather StatementLZKConway, Pope, Saline53 min
May 18, 7:21 PM CDTSpecial Weather StatementLZKClark39 min
May 18, 7:33 PM CDTTornado WarningLZKConway, Faulkner, Perry16 min
May 18, 8:04 PM CDTSpecial Weather StatementLZKPulaski41 min
May 18, 8:08 PM CDTSpecial Weather StatementLZKFaulkner37 min
May 18, 8:22 PM CDTSpecial Weather StatementLZKFaulkner38 min
May 18, 8:34 PM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski20 min
May 18, 8:42 PM CDTFlash Flood WarningLZKGarland, Montgomery, Perry4 hr
May 18, 8:50 PM CDTFlash Flood WarningLZKFaulkner, Pulaski, Van Buren5 hr
May 18, 8:54 PM CDTRiver Flood AdvisoryLZKPrairie, White, Woodruff13 hr
May 18, 8:56 PM CDTFlash Flood WarningLZKFaulkner, Grant, Pulaski, Saline5 hr
May 18, 9:25 PM CDTFlash Flood WarningLZKClark, Dallas, Ouachita3 hr
May 18, 10:00 PM CDTFlash Flood WarningLZKCleburne, Faulkner, Lonoke, Pulaski, Van Buren, White3 hr
May 18, 10:34 PM CDTFlash Flood WarningLZKCalhoun, Dallas, Grant, Ouachita4 hr
May 18, 10:51 PM CDTFlash Flood WarningLZKGrant, Pulaski, Saline118 min
May 19, 11:28 AM CDTFlash Flood WatchLZKClark, Cleburne, Conway, Dallas, Faulkner, Garland and 9 more32 hr
May 19, 4:43 PM CDTFlash Flood WarningLZKBradley, Calhoun, Cleveland, Dallas, Grant3 hr
May 19, 5:34 PM CDTFlash Flood WarningLZKFaulkner, Grant, Perry, Pulaski, Saline2 hr

Nearby

River Flood Warnings in Arkansas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.